This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
To Whom it May Concern:
I am 47 years old and have had bi-polar diorder for 28 years, since I was 19. At nineteen my weight was about 140. My weight today is 307 pounds. I have been told that this is because of all the meds I have taken over the years. Seven years ago I was 250 pounds and had a lot less health problems. What I want to know is which of the meds I take now are causing me to gain weight. I take neurontin, 400mg, twice a day, zyprexa, 10 mg., one tablet at night, ambien 1 tablet, 10 mg. at night. Also I take klonopin on a prn basis, lately one tablet, .05mg at night. I also take glucotrol for diabetes, 10 mg. in the morning and lisinopril, 10 mg. one in the morning and one at night. The lisinopril is for blood pressure.
What medications are the best for bipolar disorder that don't make a person gain weight, specifically the bipolar meds?
Thanking you in advance.
anti psychotic drugs are notorious for piling on the pounds... some time ago I was on seroquel (which apparently is one of the least active in putting on weight) and i was the size of a HOUSE!!!! coming off this drug has really helped me lose weight. Is zyprexa an anti psychotic? if so, that might be the culprit..
I HAVE BEEN ON A LOT OF MED FROM A-Z SO I CAN SEE WHERE YOU ARE COMMING AGE 16-? ( NOW 22) CURRENTLY IM ON SEREQEL 500MG 3XA DAY 5 AT BEDTIME TOPAMAX 300MG 3XA DAY 5 AT BEDTIME LAMACITAL 4X A DAY AND CLONAZAPAM 4X A DAY. AT TIMES I HAVE TO INCREASE MY DOSAGE (DR. RECOMENDED) AT FIRST MY WEIGHT WAS UNDER CONTROL BUT IN MID 2002 IT WENT OUT OF CONTROL I WAS 400+ 5FT 11IN ,I FELT HORRIBLE DISCUSSTED UGLY FAT LOW SELF-ESSTEM I JUST WANTED TO STAY IN THE HOUSE AND EAT (THE MEDS ADDED TO THAT) AND CRY. I SUFFER FROM BI-POLER-DISORDER,MANIC-DEPRESSION,PERSONALITY-DISORDER SCITSOFRINEA, PANIC-ATTACKS, SERVER MOOD SWINGS, OBSESIVE-COMPULSIVE-DISORDER, ANXITY-ATTACKS. I SUFFER FROM MUCH MORE MENTALLY(THIS ALL HAPPEND AFTER I HAD A LIFE THREATNING SURGERY FOR SERVER SCOLIOSIS OF THE SPINE) I WAS FINE AND LEADING A NORMAL LIFE BEFORE THAT. BUT NOW I HAVE LOST OVER 120PD I FEEL GOOD (EXCEPT FOR MY DIEBITIES CARPATUNEL) SO I HAVE BE AND STILL ARE GOING THRU THE THINGS YOU ARE TALKING ABOUT. JUST TO LET YOU KNOW YOU ARE NOT ALONE
hello everyone, this is my question: i'm bi-polar, 40 yrs. old taking effexor xr 300 mg. per day , wellbutrin 150 mg. per day and risperdal 2 mg. at night and was just recently put on cytomel for good measure to augment the antidepressants.I also was taking 3600 mg. of neurontin for 2 herniated discs in my back with the added benefit of the mood stabilization effect but became a fat slob on it.I was on it for 3 years and as we speak am tapering off of it due to weight gain. I cant begin to tell you how much more depression it added to my life(the extra weight).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.